Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 12, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 5, 2009, 10:53 AM CST for 18 counties in Kansas. It took effect at Mar 5, 2009, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 10:53 AM CST (16:53 UTC)
- In effect from
- Mar 5, 2009, 11:00 AM CST
- Expired
- Mar 5, 2009, 3:37 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5046 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 051653 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1053 AM CST THU MAR 5 2009 ...GUSTY WEST WINDS EXPECTED TODAY... .GUSTY WINDS OVER COLORADO WILL SWEEP ACROSS WESTERN KANSAS TODAY. KSZ030-043>045-061>064-074>078-084>088-060100- /O.NEW.KDDC.WI.Y.0012.090305T1700Z-090306T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1053 AM CST THU MAR 5 2009 /953 AM MST THU MAR 5 2009/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. GUSTY WEST WINDS HAVE ALREADY DEVELOPED OVER COLORADO AND WILL SWEEP ACROSS PARTS OF WESTERN KANSAS TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BY EARLY AFTERNOON. WITH CONTINUED DRY WEATHER, THESE WINDS WILL CREATE AREAS OF BLOWING DUST. WINDS WILL QUICKLY DROP BELOW ADVISORY CRITERIA AFTER THE SUN SETS THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WRIGHT
1 follow-up statement
000 WWUS73 KDDC 052137 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CST THU MAR 5 2009 ...WINDS BELOW ADVISORY CRITERIA... .WINDS WILL STAY BELOW ADVISORY CRITERIA ACROSS SOUTHWEST KANSAS THIS EVENING AS CLOUDINESS HAS PREVENTED STRONGER WINDS. KSZ030-043>045-061>064-074>078-084>088-052245- /O.CAN.KDDC.WI.Y.0012.000000T0000Z-090306T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 337 PM CST THU MAR 5 2009 /237 PM MST THU MAR 5 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WERE JUST BELOW ADVISORY CRITERIA ACROSS FAR WESTERN AND FAR SOUTHWEST KANSAS AND WILL REMAIN BELOW ADVISORY CRITERIA THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:02 AM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Mar 5, 5:02 AM CST, 5 hours 51 minutes before
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
Hazardous weather outlook, Mar 5, 3:43 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 343 AM CST THU MAR 5 2009 KSZ030-031-043>046-061>066-074>081-084>090-060945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 343 AM CST THU MAR 5 2009 /243 AM MST THU MAR 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TO THE 20 TO 30 MPH RANGE, WITH RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT THIS AFTERNOON. THIS COMBINATION WILL CREATE EXTREME FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXTREME FIRE WEATHER CONDITIONS, INCLUDING WINDS IN THE 20 TO 30 MPH RANGE, AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT, ARE AGAIN POSSIBLE FRIDAY AFTERNOON. THE BEST CHANCE FOR THESE CONDITION OCCURRING, WILL BE WEST OF HIGHWAY 283. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:20 PM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 18 more | 36 hr |
| Mar 5, 3:20 PM CST | Red Flag Warning | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 11 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.